High Wind, Garrett
- When
- December 16, 4:20 PM EST to December 17, 2:00 AM EST
- Where
- Garrett forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
Law enforcement reported trees down south of Mc Henry.
High winds behind a cold front associated with strong low pressure caused damage in Garrett county Maryland, and Preston and Tucker counties in West Virginia.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
High winds behind a cold front associated with strong low pressure caused damage in Garrett county Maryland, and Preston and Tucker counties in West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 16, 2:40 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EST SUN DEC 16 2007
.SYNOPSIS...
LOW PRESSURE WILL EXIT THE REGION TONIGHT AND MONDAY. GUSTY WINDS
AND SNOW SHOWERS WILL PREVAIL THROUGH THIS EVENING...DIMINISHING
MONDAY. HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY...WITH
COOL AND DRY CONDITIONS INTO MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
LOW PRESSURE IS CROSSING NORTHEAST OHIO...WITH RADAR SHOWING SNOW
SHOWERS WRAPPING AROUND THE LOW ACROSS THE NORTHERN OHIO VALLEY.
WINDS ARE INCREASING AS THE PRESSURE GRADIENT CONTINUES TO
TIGHTEN. WILL KEEP WIND ADVISORIES THROUGH EARLY THIS EVENING
ACROSS EAST CENTRAL OHIO...AND TONIGHT FURTHER EAST. WITH
UPSLOPE/LAKE ENHANCEMENT POTENTIAL IN ADDITION TO WRAP AROUND
SNOW...WILL CONTINUE THE WINTER STORM WARNING FOR NORTHWEST
PA...AND HAVE ISSUED A SNOW ADVISORY FOR THE SOUTHEAST RIDGES.
WILL ALSO INCLUDE AREAS OF BLOWING AND DRIFTING SNOW ALONG THE
NORTH AND RIDGES FOR TONIGHT AS THE SNOW TRANSITIONS TO A LOWER
WATER CONTENT AND WIND GUSTS WILL BE IN THE 45-55 MPH RANGE. HIGH
PRESSURE BUILDS IN FOR MONDAY...WITH WINDS DECREASING...AND LAKE
ENHANCED/UPSLOPE SNOWS GRADUALLY DIMINISHING. WINTER LIKE
TEMPERATURES WILL PREVAIL MONDAY...WITH HIGHS REMAINING BELOW
FREEZING ACROSS MOST AREAS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL GENERALLY PREVAIL...WITH TEMPERATURES
MODERATING TO NEAR NORMAL BY TUESDAY AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL PREVAIL FOR TUESDAY NIGHT...WITH WEAK LOW
SWINGING ACROSS NORTHERN COUNTIES FOR WEDNESDAY. EXPECT THIS TO
ONLY INCREASE CLOUD COVER SOMEWHAT NORTH HALF...WITH A CHANCE FOR
FLURRIES OR SNOW SHOWERS THERE. NEXT STORM SYSTEM APPROACHES FOR
THURSDAY. CURRENT TRACK WOULD CAUSE PRECIP TYPE ISSUES AGAIN. AN
EVEN MORE DYNAMIC SYSTEM FOR SATURDAY NIGHT INTO SUNDAY...WHICH
WILL AGAIN HAVE WINTRY MIX POTENTIAL. FAVORED GFS MOS NUMBERS FOR
TEMPS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY MVFR CONDITIONS WILL PERSIST THIS AFTERNOON...WITH
OCCASIONAL LIFR CONDITIONS IN BURSTS OF SNOW. WIND GUSTS OF 30KTS
PLUS WILL STILL BE POSSIBLE THROUGH AROUND MIDNIGHT. LOW PRESSURE
SYSTEM QUICKLY EXITS TONIGHT. SURFACE GRADIENT WEAKENING GREATLY
THUS DECREASING WIND SPEEDS OVERNIGHT. SNOW SHOWERS WILL ALSO BEGIN
TO TAPER OFF OVERNIGHT...IMPROVING CIG/VSBY SOMEWHAT. ANTICIPATE
MVFR TO VFR CONDITIONS FOR MONDAY WITH SCATTERED LAKE EFFECT SNOW
SHOWERS...REDUCING CONDITIONS AT TIMES. EXPECTING PREVAILING VFR
CONDITIONS FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT. ANOTHER STORM
SYSTEM WITH A WINTRY MIX WILL MOVE EAST ACROSS THE REGION FOR
THURSDAY AND FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR MDZ001.
SNOW ADVISORY UNTIL 5 AM EST MONDAY FOR MDZ001.
OH...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL 5 AM EST MONDAY FOR PAZ007>009-013>016-
020>023-029>032.
WINTER STORM WARNING UNTIL 5 AM EST MONDAY FOR PAZ007>009-015-
016.
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ001>004-012.
WIND ADVISORY UNTIL 5 AM EST MONDAY FOR WVZ021>023-041.
SNOW ADVISORY UNTIL 5 AM EST MONDAY FOR WVZ041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 118 PM EST SUN DEC 16 2007 PAZ007>009-015-016-171830- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 118 PM EST SUN DEC 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ013-014-020>023-029>032-WVZ021>023-171830- LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON- 118 PM EST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ001-WVZ041-171830- GARRETT-TUCKER- 118 PM EST SUN DEC 16 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-171830- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 118 PM EST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1106 AM EST SUN DEC 16 2007 OHZ039>041-048>050-057>059-068-069-WVZ001>003-161900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING 1106 AM EST SUN DEC 16 2007 SNOW SHOWERS WILL CONTINUE TO SPREAD ACROSS EAST CENTRAL OHIO AND THE PANHANDLE OF WEST VIRGINIA THROUGH EARLY THIS AFTERNOON. ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE IN THE HEAVIER SNOW BANDS. TRAVELERS SHOULD EXERCISE EXTREME CAUTION...AND BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AS WELL AS SLICK ROADWAYS.
2 high wind. Local standard time, as filed.
Law enforcement reported trees down south of Mc Henry.
Law enforcement reported trees down in the Oakland area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64870, 64871.